Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Is it necessary to go for MRI scan for giddiness and constant movement in head?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5445 Questions
Question
Hi i m 34, female and suffering from dizziness , nausea and giddiness and a constant movement inside my head. Doc said its vertigo and i m on vertin 16 for twice a day for 3 weeks. I feel terrible. I suffered with the same problem in 2009 and it lasted for 3 months. Pls advise if i should go for a mri scan or smething as i m really scared of whats happening with me these days. I feel terrible. XXXX
Posted Mon, 23 Dec 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 7 hours later
Brief Answer: My reply is below. Detailed Answer: Hi Ms XXXXXXX Thank you for posting your query. Your symptoms are suggestive of peripheral vertigo, where there is dysfunction in the middle ear, and it may recur (which explains your symptoms in 2009). It may take a few weeks to improve, with medications and physiotherapy. There are slight possibilities of these symptoms being also due to a brain disease, such as ischemia (lack of blood flow), infection or tumor. So, it would be useful to get an MRI scan of brain to exclude these possibilities. MRI can be done at Elbit diagnostics in Bangalore (contact 0000 to fix an appointment). I hope my reply has helped. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by
 
Follow-up: Is it necessary to go for MRI scan for giddiness and constant movement in head? 28 hours later
Thank you Dr. XXXXXXX I would like to know if vertin 16 is good meicine and how many i can have in one day? I have noticed that the worse effect of spinning in my head is either early morning or in the night. Whole day i dont feel much effect. I got my MRI done today, will get the reports tomm.
 
 
Answered by Dr. Sudhir Kumar 23 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: Vertin (betahistine) is a safe and effective medicine for controlling dizziness and you can take a total of three tablets per day. Please keep me posted regarding the MRI reports. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Is it necessary to go for MRI scan for giddiness and constant movement in head? 14 hours later
Hi Dr. XXXXXXX Pls see attached my MRI REPORT. Please let me know that wat could be the reason for my symtoms . Regards - XXXX Dr. XXXXXXX I have mailed you my report at your email id. Regards -XXXX
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer: Thank you for sending the MRI report Detailed Answer: I have seen the MRI report, which is normal. This rules out any brain disease. As mentioned in the first reply, your symptoms are due to peripheral vertigo (ear-related). Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Is it necessary to go for MRI scan for giddiness and constant movement in head? 40 minutes later
Dr. XXXXXXX thanks for your reply. Please can you suggest a very good ENT specialist whom. Can consult. Best regards - XXXX
 
 
Answered by Dr. Sudhir Kumar 10 minutes later
Brief Answer: My reply is below Detailed Answer: Thank you for getting back. In Bangalore, I do not know anyone personally, but you can visit any good hospital such as Manipal or Apollo, and consult the ENT doctor there. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor